Alert archive / Michigan / Freeze Warnings in 2012
Freeze Warning 7, NWS Detroit, MI
NWS Detroit, MI issued this freeze warning at Apr 6, 2012, 11:14 AM EDT for 17 counties in Michigan. It took effect at Apr 7, 2012, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2012, 11:14 AM EDT (15:14 UTC)
- In effect from
- Apr 7, 2012, 2:00 AM EDT
- Expired
- Apr 7, 2012, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WWUS73 KDTX 061514 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1114 AM EDT FRI APR 6 2012 ...TEMPERATURES TO FALL BELOW FREEZING TONIGHT... .STRONG HIGH PRESSURE SYSTEM WILL CENTER ITSELF OVER SOUTHEAST MICHIGAN TONIGHT. THIS WILL PROVIDE CLEAR SKIES AND CALM WINDS MAKING CONDITIONS FAVORABLE FOR TEMPERATURES TO DROP BELOW FREEZING ONCE AGAIN. LOCATIONS NORTH OF THE M59 CORRIDOR WILL LIKELY SEE TEMPERATURES FALL INTO THE MID 20S WITH LOCATIONS TO THE SOUTH A BIT WARMER AROUND 30...WITH ISOLATED AREAS INTO THE UPPER 20S. MIZ047>049-053>055-060>063-068>070-075-076-082-083-070200- /O.NEW.KDTX.FZ.W.0007.120407T0600Z-120407T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 1114 AM EDT FRI APR 6 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL BELOW 30 DEGREES OVERNIGHT UNDER CLEAR SKIES AND CALM WINDS. IMPACTS... * DAMAGE IS POSSIBLE TO SENSITIVE VEGETATION INCLUDING NEWLY BUDDED PLANTS AND TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
107 WWUS73 KDTX 070202 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1002 PM EDT FRI APR 6 2012 ...TEMPERATURES TO FALL BELOW FREEZING TONIGHT... .STRONG HIGH PRESSURE SYSTEM WILL BECOME CENTERED OVER SOUTHEAST MICHIGAN OVERNIGHT. THIS WILL PROVIDE CLEAR SKIES AND CALM WINDS MAKING CONDITIONS FAVORABLE FOR SUB-FREEZING TEMPERATURES ONCE AGAIN. LOCATIONS NORTH OF THE M59 CORRIDOR WILL LIKELY SEE TEMPERATURES FALL INTO THE MID 20S WITH LOCATIONS TO THE SOUTH A BIT WARMER AROUND 30...WITH ISOLATED AREAS INTO THE UPPER 20S. MIZ047>049-053>055-060>063-068>070-075-076-082-083-071200- /O.CON.KDTX.FZ.W.0007.120407T0600Z-120407T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 1002 PM EDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL FALL BELOW 30 DEGREES OVERNIGHT UNDER CLEAR SKIES AND CALM WINDS. IMPACTS... * DAMAGE IS POSSIBLE TO SENSITIVE VEGETATION INCLUDING NEWLY BUDDED PLANTS AND TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
763 WWUS73 KDTX 070802 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 402 AM EDT SAT APR 7 2012 ...TEMPERATURES AT OR BELOW FREEZING THIS MORNING... .STRONG HIGH PRESSURE OVER MICHIGAN WILL CONTINUE TO PROVIDE CLEAR SKIES AND CALM CONDITIONS THIS MORNING. THIS IN COMBINATION WITH A COLD AIRMASS RESIDING OVER THE AREA WILL ALLOW TEMPERATURES TO DROP INTO THE MID 20S TO LOW 30S BY SUNRISE. WIDESPREAD FROST IS ALSO EXPECTED. MIZ047>049-053>055-060>063-068>070-075-076-082-083-071200- /O.CON.KDTX.FZ.W.0007.000000T0000Z-120407T1200Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 402 AM EDT SAT APR 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES WILL CONTINUE TO FALL THROUGH THE EARLY MORNING...REACHING LOW TEMPERATURES IN THE MID 20S TO LOW 30S BY SUNRISE. * WIDESPREAD FROST IS LIKELY. IMPACTS... * DAMAGE IS POSSIBLE TO SENSITIVE VEGETATION INCLUDING NEWLY BUDDED PLANTS AND TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HLO
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this freeze warning went out at Apr 6, 7:08 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 6, 7:08 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 708 AM EDT FRI APR 6 2012 .AVIATION... //DISCUSSION... VFR CONDITIONS ARE EXPECTED ACROSS SOUTHEAST MICHIGAN TAF SITES TODAY THROUGH TONIGHT. LAKE BREEZES WILL PUSH INLAND BETWEEN 19Z AND 21Z THIS AFTERNOON...MOST LIKELY AFFECTING DTW...DET...AND MBS. WINDS WILL THEN BECOME LIGHT AND VARIABLE AGAIN DURING THE LATE EVENING AND LAST THROUGH THE OVERNIGHT. //DTW THRESHOLD THREATS... * NONE. && .PREV DISCUSSION...ISSUED 353 AM EDT FRI APR 6 2012 SHORT TERM...TODAY AND TONIGHT UPPER RIDGING POISED JUST TO OUR WEST WILL ALLOW SURFACE HIGH PRESSURE CENTERED OVER ONTARIO TO SINK FURTHER DOWN INTO THE GREAT LAKES TODAY AND TONIGHT. THIS WILL PROVIDE VERY QUIET CONDITIONS ACROSS THE AREA...WHILE A VERY DRY ATMOSPHERIC COLUMN PROVIDES LITTLE IN THE WAY OF CLOUD COVER...IF ANY. MOST CHALLENGING ASPECT OF THE FORECAST THIS AFTERNOON WILL BE TIMING LAKE BREEZE BOUNDARIES THAT WILL WORK INLAND. OTHERWISE...ATTENTION IS FOCUSED ON GOOD POTENTIAL FOR WIDESPREAD FROST AND FREEZE CONDITIONS ONCE AGAIN TONIGHT AS CLEAR SKIES AND LIGHT WINDS ALLOW FOR GREAT RADIATIONAL COOLING. CURRENT FREEZE WARNING WILL REMAIN IN EFFECT UNTIL 800 AM THIS MORNING (FRIDAY)...AND WOULD PREFER TO WAIT UNTIL THE CURRENT HEADLINE EXPIRES BEFORE ISSUING ANOTHER. ADDITIONALLY...AT LEAST SOME OF THE AREA WILL LIKELY EXPERIENCE A KILLING FREEZE OVER THE NEXT SEVERAL HOURS...MAKING A FREEZE HEADLINE A MOOT POINT. LONG TERM... SATURDAY THROUGH NEXT THURSDAY SATURDAY WILL START OFF WITH HIGH PRESSURE REMAINING IN CONTROL OF THE WEATHER IN SE MICHIGAN. THIS WILL MAINTAIN DRY CONDITIONS WITH A LEG UP IN TEMPERATURE ALLOWED BY CONTINUED MODIFICATION OF THE AIR MASS. MAX TEMP GUIDANCE AROUND 60 LOOKS GOOD FOR INLAND AREAS BASED ON THE EXPECTATION THAT EARLY APRIL SUN WILL HELP WITH A DEEP AND WELL MIXED BOUNDARY LAYER SHOWN IN MODEL SOUNDINGS PUSHING 800 MB. GUIDANCE NUMBERS ALSO NICELY SHOW COOLER READINGS NEAR SHORELINE LOCATIONS INFLUENCED BY ANOTHER ROUND OF LAKE BREEZE DEVELOPMENT. INCREASING HIGH CLOUDS SATURDAY AFTERNOON WILL BE THE ONLY SIGN OF THE NEXT SHORT WAVE AS IT MOVES FROM THE CENTRAL ROCKIES TODAY INTO MANITOBA SATURDAY. THIS SYSTEM WILL SEND A COLD FRONT AND A CHANCE OF RAIN INTO OUR AREA LATER SATURDAY NIGHT THROUGH EARLY SUNDAY. AGREEMENT IS GOOD AMONG THE MODEL SOLUTIONS ON THE LARGER SCALE TIMING AND STRENGTH OF FEATURES. WITH THE SYSTEM LONG SEPARATED FROM THE PACIFIC, THE MAIN QUESTION IN THE FORECAST REMAINS THAT OF RAIN POTENTIAL TIED TO THE LOW LEVEL MOISTURE SUPPLY. THE AIR IN THE SOUTHERLY FLOW AHEAD OF THE COLD FRONT COULD BE CHARACTERIZED AT BEST AS GULF MODIFIED CONTINENTAL POLAR DRAWN FROM THE ASSOCIATED RIDGE OF HIGH PRESSURE SPRAWLED OVER THE ENTIRE AREA FROM THE MID ATLANTIC TO SOUTH TEXAS. THERE IS ALSO GOOD MODEL AGREEMENT THAT INDICATES HIGH PRESSURE BUILDING QUICKLY BEHIND THE COLD FRONT OVER THE CENTRAL PLAINS THAT WILL FURTHER INHIBIT MOISTURE RETURN INTO THE GREAT LAKES. THE END RESULT IS EXPECTED TO BE SURFACE DEWPOINT PERHAPS BRIEFLY REACHING THE LOWER 40S IN OUR AREA WITH 850 DEWPOINT IN THE LOWER SINGLE DIGITS ABOVE 0C. THAT BEING SAID, THE WAVE DOES HAVE SOME STRENGTH DYNAMICALLY AS IT SHEARS INTO LOWER MICHIGAN. COMBINED WITH THE COLD FRONT, UPPER LEVEL DCVA PROCESS WILL FORCE SOME LIFT WORTHY OF CHANCE POPS THROUGH SUNDAY MORNING. THE PASSAGE OF THE COLD FRONT WILL BE MARKED BY A QUICK BUT MODEST SHOT OF COLD ADVECTION SUNDAY AFTERNOON ON GUSTY NORTHWEST WIND. LOW LEVEL TEMPERATURE PROFILES IN THE MODEL DATA SUPPORT DROPPING MAX TEMPS DOWN INTO THE MID AND UPPER 50S EVEN WITH SOME SUNSHINE. THE MORE CONSIDERABLE COOLING TREND REMAINS SET FOR THE FIRST PART OF NEXT WEEK AS THE LONG WAVE UPPER LOW RETROGRADES TOWARD THE GREAT LAKES FROM OVER THE CANADIAN ATLANTIC COAST. THIS WILL BE CONNECTED TO THE SLOW EASING OF THE EASTERN PACIFIC REX BLOCK BUT STILL LEAVING A HIGHLY AMPLIFIED LONG WAVE PATTERN ACROSS THE COUNTRY DURING THIS TIME. DUE TO THE PERSISTENCE OF THIS PATTERN, THE MAIN RESULT IN THE GREAT LAKES WILL BE A DROP IN TEMPERATURE BACK DOWN INTO THE 40S MONDAY WITH COLD NORTHWEST FLOW LASTING THROUGH MID WEEK. MARINE... HIGH PRESSURE SETTLING IN OVER THE GREAT LAKES WILL BRING DRY AND QUIET CONDITIONS TODAY AND SATURDAY. A LOW PRESSURE SYSTEM WILL TRACK ACROSS ONTARIO LATE SATURDAY NIGHT INTO SUNDAY...PUSHING A COLD FRONT ACROSS THE AREA AND BRINGING A CHANCE FOR SHOWERS. WINDS WILL FLIP TO THE NORTHWEST BEHIND THE FRONT...AND INCREASE TO BETWEEN 10 AND 20 KNOTS SUNDAY EVENING THROUGH MONDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....HLO SHORT TERM...HLO LONG TERM....BT MARINE.......HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 6, 4:12 AM EDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 412 AM EDT FRI APR 6 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-070815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 412 AM EDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF FROST AND FREEZING TEMPERATURES IS EXPECTED TONIGHT. DAYTIME READINGS WILL BE A LITTLE WARMER TODAY COMPARED TO THURSDAY BUT THIS WILL JUST DELAY THE ONSET OF FREEZING CONDITIONS TO LATER IN THE NIGHT. IDEAL RADIATIONAL COOLING WILL LEAD TO LOW TEMPERATURES RANGING FROM THE MID 20S TO AROUND 30 BY SUNRISE SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-070815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 412 AM EDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Freeze Warnings in Michigan, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.